MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Model Number C2PIVL3012
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bradycardia (1751); Cardiac Arrest (1762); Low Blood Pressure/ Hypotension (1914); Myocardial Infarction (1969)
Date of Event 12/18/2025
Type of Reportable Event Death
Event or Problem Description
A shockwave c2+ coronary intravascular lithotripsy (ivl) catheter was used to treat a lesion in the mid-left anterior descending artery (lad) of a patient with complex coronary artery disease (left main lesion, heavily calcified lad lesions, and ctos of the circumflex and rca) who had previously undergone outside-hospital catheterization with placement of a left main des after being deemed a poor surgical bypass candidate due to pericardial calcification and suboptimal graft targets.He was readmitted with recurrent ischemic symptoms and taken to the cardiac catheterization lab via right femoral access without difficulty.Angiography was performed using a voda 4 guide and a runthrough wire to the lad; pre-dilation of the lad was performed with a euphora balloon, and ivus could not cross the lad but was performed in the left main, demonstrating a minimal lumen area of roughly 8 mm and areas of stent mal-apposition.Three resolute onyx drug eluting stents (des) were deployed to the distal and mid lad, and the previously placed 4.00×8 mm left main stent was post-dilated per ivus guidance with a noncompliant euphora balloon until the operator judged expansion adequate.Persistent under-expansion in the mid lad prompted use of a c2+ ivl catheter.The ivl pulses were delivered to the under-expanded segment of the stent, and then proximally.After ivl, angiography showed timi 1 flow in the treated area, and a fourth resolute onyx stent was placed; final angiography demonstrated timi 3 flow with no residual stenosis, and no evidence of edge dissection, perforation, or rupture.Shortly after the final angiogram the patient developed abrupt bradycardia and hypotension; full acls was initiated and continuous cpr was performed for over one hour, but the patient expired.The cause of death remains undetermined.There was no reported malfunction of the shockwave device.
 
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the patient's death could not be definitively determined based on the information available.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.

Brand Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Common Device Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key23918544
Report Number3015053858-2025-00160
Device Sequence Number9295655
Product Code QMG
UDI-Device Identifier00195451000010
UDI-Public(01)00195451000010(17)270430(10)01A250401B
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberC2PIVL3012
Device Catalogue NumberC2PIVL3012
Device Lot Number01A250401B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2025
Initial Report FDA Received Date12/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.014 180CM RUNTHROUGH GUIDE WIRE - TERUMO; 2.50X12MM EMERGE PTCA BALLOON - BOSTON SCIENTIFIC; 2.50X34MM RESOLUTE ONYX DES - MEDTRONIC; 2.50X38MM RESOLUTE ONYX DES - MEDTRONIC; 2.50X8MM RESOLUTE ONYX DES- MEDTRONIC; 2.75X15MM NC EUPHORA PTCA BALLOON - MEDTRONIC; 3.00X34MM RESOLUTE ONYX DES - MEDTRONIC; 4.50X6MM NC EUPHORA PTCA BALLOON - MEDTRONIC; 5FR GUIDE EXTENSION CATHETER - TELEFLEX; 6FR OPTICROSS IVUS IMAGING CATHETER - BOSTON SCI; 6FR VODA LEFT 4 GUIDE CATHETER - BOSTON SCIENTIFIC
Outcome Attributed to Adverse Event Other; Required Intervention; Death;
Patient Age79 YR
Patient SexMale